Alert archive / California / Flash Flood Warnings in 2003
Flash Flood Warning 35, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Dec 25, 2003, 5:45 PM PST for San Bernardino County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2003, 5:45 PM PST (01:45 UTC)
- Expired
- Dec 25, 2003, 10:00 PM PST
- In force
- 4 hr
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Bernardino County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 1.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 260152 FFWSGX CAC071-260600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 545 PM PST THU DEC 25 2003 THE NATIONAL WEATHER SERVICE HAS EXTENDED THE * FLASH FLOOD WARNING FOR... MOUNTAINS OF SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHWEST CALIFORNIA INCLUDING THE COMMUNITY OF LYTLE CREEK AND SURROUNDING AREAS. * UNTIL 1000 PM PST * AT 545 PM PST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN CONTINUE OVER ALL MOUNTAIN AREAS OF SOUTHWESTERN SAN BERNARDINO COUNTY. LYTLE CREEK AND WATERMAN CANYON ARE FLOODING. * HEAVY RAINFALL WILL CONTINUE THROUGH 730 PM BUT THEN BEGIN TO DECREASE. RUNOFF WILL CONTINUE FLASH FLOODING THROUGH 1000 PM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. $$ LAT...LON 3420 11770 3407 11755 3513 11593 3552 11639
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Dec 25, 2:30 PM PST, 3 hours 15 minutes earlier.
Area forecast discussion, Dec 25, 2:30 PM PST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 230 PM PST THU DEC 25 2003 .SYNOPSIS...A PACIFIC STORM WILL BRING RAIN AND MOUNTAIN SNOW TONIGHT...HEAVY AT TIMES. SHOWERS WILL TAPER OFF FRIDAY WITH A SLIGHT CHANCE OF THUNDERSTORMS. DRIER NORTHWEST FLOW SATURDAY AND SUNDAY WITH A FEW LINGERING SHOWERS IN SAN DIEGO SATURDAY. ANOTHER STORM WILL BRING A CHANCE OF SHOWERS MONDAY AND TUESDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. .SHORT TERM...THERE WERE PERIODS OF RAIN W OF THE MOUNTAINS TODAY WITH A VERY HI SNOW LEVEL. ALREADY SOME LARGE RAINFALL ACCUMULATIONS INTO THE MOUNTAIN FOOTHILLS WITH SOME ROCK AND MUD SLIDES. THE 12Z NKX SOUNDING HAD ABOUT A 6000 FT DEEP LOW LEVEL MOIST LAYER WITH WLY WINDS ALOFT. INCREASING ONSHORE GRADIENTS WITH ABOUT 4 MB SAN-IPL. STRONG...BROAD FRONTAL BAND APPROACHING FROM THE NW AND MODELS CONTINUE TO INDICATE THE HEAVIEST PRECIP WILL BE LATE TONIGHT. WILL ISSUE URBAN AND SMALL STREAM FROM THE MOUNTAINS SLOPES W TONIGHT. SNOW LEVELS ARE ABOVE 8000 FT BUT WILL LOWER TO 3500 TO 4000 FT FRIDAY MORNING...LOCALLY LOWER IN HEAVIER SHOWERS. STRONG GUST WINDS WILL ACCOMPANY THIS STORM...ESPECIALLY IN THE MOUNTAINS. WINTER WEATHER ADVISORY FOR THE SBD/RIV COUNTIES MOUNTAINS AND FOR THE APPLE AND YUCCA VALLEYS. THE COLDER AIR AND LOWER SNOW LEVELS WILL LAG THE HEAVIEST PRECIPITATION...BUT THERE SHOULD STILL BE ENOUGH PRECIP FOR LOCAL LARGE SNOW ACCUMULATIONS AT THE HIGHER ELEVATIONS. ADDITIONAL RAINFALL TOTALS TONIGHT WILL RANGE FROM ABOUT HALF TO 1 INCH IN THE COASTAL AREAS...1 TO 2 INCHES ON THE COASTAL SLOPES. AMOUNTS OF ONE QUARTER TO ONE HALF INCH ARE POSSIBLE IN THE DESERTS. SHOWERS WILL TAPER OFF FRIDAY WITH ENOUGH COLD AIR ALOFT FOR POSSIBLE THUNDERSTORMS. THERE COULD BE A FEW LINGERING ISLAND EFFECT SHOWERS INTO SAN SAT...OTHERWISE GENERALLY DRIER NW FLOW ALOFT SAT AND SUN. A LITTLE WARMER IN MOST AREAS SAT AND MORE SO SUN. .LONG TERM...LONGER RANGE PROGS ARE NOT IN VERY GOOD AGREEMENT. IT CURRENTLY LOOKS LIKE A SHORT WAVE DIGGING FROM THE N COULD BRING SHOWERS MON INTO TUE. GENERALLY DRIER NW FLOW WED. SOME INCREASE IN MOISTURE THU BUT PROBABLY NOT MUCH PRECIP. && .SGX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY...SEE LAXWSWSGX. WIND ADVISORY...SEE LAXNPWSGX. SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX. && DVA
Hazardous weather outlook, Dec 25, 3:10 PM PST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 310 PM PST THU DEC 25 2003 CAZ042-043-048-050-055>058-060>062-261400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 310 PM PST THU DEC 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... THE REMAINDER OF THIS AFTERNOON THROUGH TONIGHT FLASH FLOOD WARNING UNTIL 545 PM TODAY FOR SAN BERNARDINO COUNTY MOUNTAINS...ESPECIALLY NEAR LYTLE CREEK REFER TO LAXFLSSGX WGUS86 FOR DETAILS. URBAN AND SMALL STREAM FLOOD ADVISORY UNTIL 330 AM FRIDAY FOR ALL COASTAL AREAS...INLAND VALLEYS AND MOUNTAIN AREAS PLUS THE APPLE AND YUCCA VALLEYS REFER TO LAXFLSSGX WGUS86 FOR DETAILS. WINTER WEATHER ADVISORY UNTIL 900 AM FRIDAY FOR RIVERSIDE COUNTY MOUNTAINS SAN BERNARDINO COUNTY MOUNTAINS APPLE AND YUCCA VALLEYS REFER TO LAXWSWSGX WWUS46 KSGX FOR DETAILS. WIND ADVISORY UNTIL 900 AM FRIDAY FOR SAN DIEGO COUNTY MOUNTAINS REFER TO LAXNPWSGX WWUS76 KSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY DAY TWO (FRIDAY) WINTER WEATHER ADVISORY UNTIL 900 AM FRIDAY FOR RIVERSIDE COUNTY MOUNTAINS SAN BERNARDINO COUNTY MOUNTAINS APPLE AND YUCCA VALLEYS REFER TO LAXWSWSGX WWUS46 KSGX FOR DETAILS. WIND ADVISORY UNTIL 900 AM FRIDAY FOR SAN DIEGO COUNTY MOUNTAINS REFER TO LAXNPWSGX WWUS76 KSGX FOR DETAILS. DAYS THREE THROUGH SEVEN NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND FRIDAY. MAXWELL
Nearby
Flash Flood Warnings in California, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.